MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Electromagnetic Interference (1194); Overheating of Device (1437); Inappropriate/Inadequate Shock/Stimulation (1574); Unstable (1667); Delayed Charge Time (2586); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Scar Tissue (2060); Electric Shock (2554); Fluid Discharge (2686); Swollen Lymph Nodes/Glands (4432); Insufficient Information (4580)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urge incontinence, urinary/bowel dysfunction.It was reported that the call was from a patient regarding an implanted neurostimulator (ins).The patient said that within one month of implant, the implant flipped and the neurostimulator had healed at an angle.The patient said that it felt like the left side of implant was poking up and the other end was poking in their hip.The patient said they hadn't noticed any changes to the implant site since received.The patient said that it also oozed while healing.The patient said they did notify their managing physician and was told that if the neurostimulator started to hurt to contact the doctor.The patient said that it didn't hurt however they said that it took a real long time to recharge most of the time and they had to constantly repositioning and sometimes it didn't take as long to recharge.The patient said that they typically had to lay on it, reposition and not move at all.The patient said they felt for the angle and tried to position the recharger over that.The patient said they used a very low setting and typically recharged every 3-4 weeks, said that they let it deplete before recharging due to the challenges of recharging the implant.The patient also mentioned they had lymphedema which could be another contributing factor.The patient said they couldn't have anything over the implant, even thin nylon as then recharger wouldn't connect.The patient also mentioned that they had nerve issues.The patient also said that they did not keep the recharger in the plugged in the dock at all times because they only recharged once every 3-4 weeks, and just recharged it the day before they were going to use it.Reviewed best practices for recharging implant and for recharger maintenance.Reviewed recharger appears to be operating as designed.The patient to continue to monitor and keep track of experiences while recharging so that when they have an appointment with their doctor it will provide helpful information.The patient said that they didn't have a current doctor, due to a change in insurance and was waiting for a referral.The patient was redirected to schedule an appointment as soon as possible to address this concern.The patient asked about getting the recharge free systema and asked what would be involved.Reviewed that the patient's current system would need to be completely removed and then the complete recharge free system would be implanted.The patient mentioned another medical condition, said that their body produces eight times more scar tissue than the average person, so they didn't think that replacing the whole system would be an option for them.The patient mentioned that they belonged to different social media groups and had seen pictures there from other people about their implants and how their implanted sites looked if the device was flipped.No further information was gathered, the patient said they belonged to several social media groups.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24689577
Report Number3004209178-2026-05360
Device Sequence Number9977302
Product Code EZW
UDI-Device Identifier00763000596736
UDI-Public(01)00763000596736(17)260228
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date06/09/2026
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale